Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2014, 5:37 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 4, 2014, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Harlan County, KY
The radar
The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:45 PM EDT | HAIL 0.25 | 7 Se Pineville, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:51 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
644
WUUS53 KJKL 042137
SVRJKL
KYC013-095-042200-
/O.NEW.KJKL.SV.W.0046.140604T2137Z-140604T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 600 PM EDT
* AT 534 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALVIN...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CALLAWAY...OAKS...BALKAN...CUBAGE...BLACK SNAKE...INSULL...
PATHFORK...ALVA...LOW...TWILA...HENSLEY STORE...MARTINS FORK...
PEEPACE STORE...LIGGETT...BARDO...STANFILL...YANCEY...PANSY...SMITH
AND MARTINS FORK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON
KY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3668 8369 3680 8367 3678 8313 3676 8312
3674 8314 3674 8319 3668 8338 3666 8342
3667 8351 3665 8356
TIME...MOT...LOC 2137Z 279DEG 27KT 3672 8359
HAIL...1.00IN
WIND...60MPH
$$
SHALLENBERGER2 follow-up statements
686
WWUS53 KJKL 042151
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
551 PM EDT WED JUN 4 2014
KYC013-095-042200-
/O.CON.KJKL.SV.W.0046.000000T0000Z-140604T2200Z/
BELL KY-HARLAN KY-
551 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
HARLAN AND EAST CENTRAL BELL COUNTIES UNTIL 600 PM EDT...
AT 548 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CUBAGE...AND
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALVA...HENSLEY STORE...MARTINS FORK AND PEEPACE STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN JACKSON
KY.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3668 8360 3677 8359 3673 8324 3671 8328
3668 8338 3666 8342 3667 8351 3665 8356
TIME...MOT...LOC 2151Z 279DEG 27KT 3670 8346
HAIL...1.00IN
WIND...60MPH
$$
SHALLENBERGER091
WWUS53 KJKL 042157
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT WED JUN 4 2014
KYC013-095-042207-
/O.EXP.KJKL.SV.W.0046.000000T0000Z-140604T2200Z/
BELL KY-HARLAN KY-
557 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARLAN AND EAST
CENTRAL BELL COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3668 8360 3677 8359 3673 8324 3671 8328
3668 8338 3666 8342 3667 8351 3665 8356
TIME...MOT...LOC 2157Z 279DEG 27KT 3669 8340
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:12 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 5:12 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 512 PM EDT WED JUN 4 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 445 PM EDT WED JUN 4 2014 AN AREA OF LOW PRESSURE IS TRACKING ACROSS THE OH VALLEY REGION WHILE THE CORRESPONDING MID LEVEL WAVE IS WORKING INTO THE CENTRAL GREAT LAKES AND LOWER OH VALLEY REGION. THE SFC LOW WILL TRACK TOWARD THE DELMARVA BY AROUND DAWN ON THU...WITH THE TRAILING COLD FRONT SAGGING SOUTH INTO THE REGION. AT THE SAME TIME THE MID LEVEL WAVE WILL MOVE ACROSS THE AREA. WITH A WARM AND VERY MOIST AIRMASS IN PLACE ACROSS THE REGION...TEMPS OUTSIDE OF THUNDERSTORMS GENERALLY IN THE LOW TO MID 80S AND DEWPOINTS INT HE MID 60S TO AROUND 70...INSTABILITY IN ON THE MODERATE SIDE WITH SBCAPE 1500-2000 J/KG. 0-6KM SHEAR IS ANALYZED IN THE 30 TO 45KT RANGE...SO SHEAR IS SUFFICIENT FOR SOME SEVERE THUNDERSTORMS AND SOME SUPERCELLS. THE RECENT RADAR TRENDS SEEM TO REASONABLY BE FOLLOWING THE TRENDS OF THE NEAR TERM MODELS SUCH AS THE HRRR. AFTER SOME MORE CELLULAR THIS SCENARIO TAKES A STRONG TO SEVERE LINE OR LINE SEGMENT EAST SOUTHEAST ACROSS MUCH OF THE CWA THROUGH 0Z...OR 8 PM EDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING FROM ALL OF THE CWA. WITH THE BOUNDARY STILL LAGGING TO THE NORTH SOME ADDITIONAL REDEVELOPMENT OF POSSIBLE STRONG CONVECTION MAY DEVELOP IN BEHIND THIS. ANOTHER LINE OR AREA OF STRONG TO SEVERE CONVECTION WILL APPROACH THE SW PART OF THE CWA AROUND 7 PM AND CROSS THAT AREA THROUGH 10 TO 11 PM EDT. THEN...SOME SHOWERS OR STRATIFORM RAIN IS EXPECTED TO FOLLOW WITH A FINAL LINE OF SHOWERS AND SOME EMBEDDED THUNDER POSSIBLE AS THE FRONT SINKS SOUTH ACROSS THE AREA LATE TONIGHT. ONLY ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD LINGER ACROSS THE SOUTH INTO THE DAY ON THU AS THE COLD FRONT SLOWLY SAGS SOUTH INTO THE TN VALLEY. BEHIND THE BOUNDARY...A BRIEF PERIOD OF HEIGHT RISES AND UPPER LEVEL RIDGING WITH SFC HIGH PRESSURE NOSING INTO THE AREA FROM THE GREAT LAKES SHOULD PROVIDE DRY WEATHER OR MOSTLY DRY WEATHER THROUGH THE END OF THE PERIOD. HOWEVER...THE HIGH WILL SHIFT EAST LATE THU NIGHT AND SOME CONVECTION MAY DEVELOP AS THE AN UPPER LEVEL DISTURBANCE APPROACHES AND POSSIBLY REACTIVATES THE BOUNDARY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 443 PM EDT WED JUN 4 2014 MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE PERIOD BUT GREATER DIFFERENCES CROP UP WITH TIME WITH RESPECT TO MAGNITUDE AND TIMING OF SHORT WAVE DISTURBANCES THROUGH A PROGRESSIVE AND GENERALLY BROAD CONUS TROUGH LIKE FLOW. CORE OF THE WESTERLIES CONTINUE TO RUN SOUTH OF THE NORTHERN TIER...A BIT FURTHER SOUTH FOR MAIN STORM TRACKS THAN TYPICALLY FOUND THIS TIME OF YEAR. MODEL RUN TO RUN CONSISTENCY IS LACKING...AND CONSIDERING DIFFERENCES IN SOLUTIONS CONFIDENCE IN THE EXTENDED IS LOWER THAN USUAL. THIS IS REFLECTED IN THE BROAD BRUSH APPROACH TO THE FORECAST GRIDS... PARTICULARLY POPS. FOR SENSIBLE WEATHER SHORT WAVE RIDGING AND SFC HIGH PRESSURE WILL STILL BUILD INTO THE REGION BEHIND EXITING COLD FRONTAL SYSTEM EARLY IN THE PERIOD. HOWEVER...MODELS HINT AT A WEAK DISTURBANCE THAT MAY PROVIDE A GLANCING BLOW TO SEVERAL OF OUR SOUTHERNMOST COUNTIES FRIDAY. SATURDAY STILL LOOKS DRY WITH SURFACE HIGH PRESSURE IN CONTROL. BUT THE PATTERN LOOKS MORE UNSETTLED THEREAFTER AS EASTERN KENTUCKY MAY WIND UP WITHIN A STORM TRACK CORRIDOR...OR BROAD BAROCLINIC ZONE BEGINNING WITH A STORM SYSTEM THAT APPEARS DESTINED TO RIDE UP THE OHIO VALLEY LATE SATURDAY THROUGH SUNDAY. USED A BLEND OF MODEL GUIDANCE IN AN EFFORT TO MITIGATE TIMING DIFFERENCES IN DISTURBANCES AND GENERALLY RAN WITH LOW POPS THROUGH THE PERIOD. BASICALLY NUDGED TEMPERATURES TOWARDS LATEST GUIDANCE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 140 PM EDT WED JUN 4 2014 SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH ABOUT 20Z...THEN CHANCES RAMP UP IN THE 20Z TO 6Z PERIOD. OVER THE NEXT HOUR SJS WILL BE AFFECTED...BUT OTHER TAF SITES SHOULD NOT EXPERIENCE MUCH ACTIVITY UNTIL 20Z OR AFTER. FROM 20Z OR AFTER...MOST PLACES ARE EVENTUALLY EXPECTING TO BE AFFECTED...WITH A POTENTIAL FOR BRIEF IFR. SOME STORMS 20Z TO 6Z COULD CONTAIN STRONG WINDS GUSTS POSSIBLE 50KT OR HIGHER ALONG WITH HAIL. ADDITIONALLY...THERE WILL BE LOCALIZED DENSE FOG IN SOME VALLEYS EARLY THIS MORNING. OUTSIDE OF ANY FOG AND PRECIP...MAINLY VFR IS EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-059- 060-104-106>110-119-120. && SHORT TERM...JP LONG TERM...RAY AVIATION...JP
Hazardous weather outlook, Jun 4, 4:52 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 452 PM EDT WED JUN 4 2014 KYZ044-050>052-059-060-104-106>110-119-120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... INEZ...PIKEVILLE 452 PM EDT WED JUN 4 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING LATE THIS EVENING AND TONIGHT. KYZ058-068-069-079-080-083>088-111>118-051100- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...BEATTYVILLE... JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... WHITESBURG 452 PM EDT WED JUN 4 2014 ...TORNADO WATCH 218 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS ALSO A POTENTIAL FOR HEAVY RAINFALL WHERE MULTIPLE THUNDERSTORMS PASS OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE SOUTH OF INTERSTATE 64 ON THURSDAY... MAINLY IN THE MORNING. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE HAL ROGERS PARKWAY FRIDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES FROM SATURDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL...DAMAGING WIND...OR FLOODING THIS EVENING AND TONIGHT. JP/RAY
In the hours before
Local storm report, Jun 4, 4:39 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG ELLIOTTVILLE 38.18N 83.28W
06/04/2014 ROWAN KY BROADCAST MEDIA
MULTIPLE TREES DOWN IN AREA.
&&
TBREWERLocal storm report, Jun 4, 4:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 NNW SANDY HOOK 38.15N 83.15W
06/04/2014 E1.00 INCH ELLIOTT KY 911 CALL CENTER
QUARTER SIZED HAIL REPORT ON BROWN RIDGE ROAD AND HWY
504.
&&
ABESpecial weather statement, Jun 4, 4:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 458 PM EDT WED JUN 4 2014 KYZ058>060-106-108-111-112-042145- MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-BREATHITT- 458 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT WEDNESDAY AFTERNOON... EXTREME SOUTH CENTRAL MENIFEE... EXTREME SOUTHWESTERN MORGAN... SOUTHEASTERN POWELL... WOLFE... NORTHERN LEE... NORTHWESTERN BREATHITT AND EAST CENTRAL ESTILL. AT 458 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COBHILL...OR 7 MILES EAST OF IRVINE...MOVING EAST AT 35 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Jun 4, 5:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 514 PM EDT WED JUN 4 2014 KYZ112-042145- BREATHITT- 514 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 545 PM EDT WEDNESDAY AFTERNOON... NORTHERN BREATHITT. AT 514 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILHURST...OR 6 MILES NORTHWEST OF JACKSON...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TAULBEE AROUND 520 PM EDT...STEVENSON AROUND 525 PM EDT...ROUSSEAU AROUND 530 PM EDT...GUAGE AROUND 535 PM EDT...LAMBRIC AROUND 540 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RAY
Special weather statement, Jun 4, 5:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 529 PM EDT WED JUN 4 2014 KYZ088-115-117-118-042215- LESLIE-LETCHER-PERRY-HARLAN- 529 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... EAST CENTRAL LESLIE... SOUTHWESTERN LETCHER... SOUTHEASTERN PERRY AND NORTHEASTERN HARLAN. AT 529 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG LAUREL... OR 12 MILES NORTHEAST OF HARLAN...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...GILLEY AROUND 540 PM EDT...GORDON AROUND 545 PM EDT...KINGDOM COME S.P. AROUND 550 PM EDT...LYNCH AROUND 555 PM EDT...PARTRIDGE AROUND 600 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. SHALLENBERGER
Special weather statement, Jun 4, 5:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 535 PM EDT WED JUN 4 2014 KYZ087-088-042215- BELL-HARLAN- 535 PM EDT WED JUN 4 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT WEDNESDAY EVENING... CENTRAL BELL AND SOUTHWESTERN HARLAN. AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF PINEVILLE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...OAKS AROUND 540 PM EDT...CUBAGE AROUND 545 PM EDT...PATHFORK AROUND 550 PM EDT...ALVA AROUND 555 PM EDT...HENSLEY STORE AROUND 600 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. RAY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:44 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 76 min |
| Jun 4, 12:54 PM EDT | Flash Flood Watch | JKL | Bath, Elliott, Fleming, Floyd, Johnson, Magoffin and 8 more | 15 hr |
| Jun 4, 1:35 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 55 min |
| Jun 4, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Rowan | 29 min |
| Jun 4, 4:01 PM EDT | Areal Flood Advisory | JKL | Elliott, Rowan | 59 min |
| Jun 4, 4:16 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 29 min |
| Jun 4, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 30 min |
| Jun 4, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 28 min |
| Jun 4, 7:14 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Owsley | 46 min |
| Jun 4, 7:34 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 2 hr |
| Jun 4, 7:49 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Owsley | 3 hr |
| Jun 4, 7:52 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Perry | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.